Couldn't find what you looking for?

TRY OUR SEARCH!

I was just prescribed with cymbalta for menopausal symptoms. I would like to know of any known side effects from this drug..(weight gain in particular). thank you

Loading...

Hello! My mother was prescribed cymbalta for treating depression and I was really worried she would put on weight because she is prone to it and I heard that most serotonine-selective-receptor-inhibitors lead to weight gain eventually.
I did some reading and found out that cymbalta was considered to be weight neutral. In many of the studies done on this topic regarding cymbalta, it seems that weight loss was more common than weight gain. However, everyone is different and may experience different effects and side effects.
What kind of symptoms are you experiencing the most from menopause? I haven’t heard that Cymbalta was prescribed for menopause. Of course, I am no doctor, so am not so informed. Did you have any symptoms stress and depression related? However, I did run into information that cymbalta could be prescribed if you are experiencing problems with holding urine and when urine drips when you cough or sneeze!
The most common reported side effect from cymbalta was blurred vision, especially on higher doses. Besides blurred vision, constipation and dry mouth were also common.
Reply

Loading...

I have been on cymbalta for about a month now. I started with 20 mg then went to 30 after a week and then to 60 mg after 2 weeks of 30 mg. I found the 1st 4-5 days that nausua was the biggest thing to get over. But I hung in there and was fine after like a week. I do find that I seem to have tremors since kicking it up to 60 mg. I am hoping that this will go away soon. I am trying to stick it out cause I know that cymbalta is helping with the depression issues. Although I do feel pretty flat most of the time.
Thanks for reading. RAC
Reply

Loading...

My daughter has taken cymbalta for two years for depression. Do not start taking it! The withdrawal is terrible!!! Just type cymbalta withdrawal on your search engine. It is called hell going off this medication! My daughter is a mess! I don't even know if she can continue to hold a job!
My advice it don't take it!
Reply

Loading...

The withdrawals are BRUTAL. Be sure to do some careful consideration and research before going on this drug.
Reply

Loading...

I am a 50 year old woman, I started Cymbalta in Jan. 2007. I have lost 10 lbs. since. Yes, Cymbalta does make you lose your hair. It makes you look like your high all the time. {Family always asking why I look so messed up all the time]. Depression is much better but would not go on it if I knew all the side effects.
Reply

Loading...

Is the blurred vision side effect a temporary one, or one that seems to stick around as long as you are on the medication?
Reply

Loading...

I've been on cymbalta for almost a year and its been great for my depression, but I am having trouble in my sex life! I am considering switching to wellbutrin or something else that will have less effect on my libido. Does anyone have any advice on what to switch to or am I stuck being either depressed with a great sex life or normal but living without orgasms??? HELP!!!
Reply

Loading...

I've been reading about postings regarding stopping cymbalta and how the drug has been related to evil. From the postings I read, it seemed that noone consulted the prescribing doctor regarding weening themselves off of cymbalta. I believe this is imperative, trying to ween yourself off, by yourself is ridiculous, why wouldn't you consult your prescribing doc on the best way to do this? Further, for those of us who really do have a medical condition diagnosed as depression, why would we stop taking an antidepressant of any kind? My personal belief is that depression is the same condition as any medical condition and requires drug treatment. If a diabetic stops taking insulin, they probably start to become sick, it is because a diabetic has a medical condition which requires them to take some form of insulin. Depression is the same thing. If your body is not producing the correct chemicals for your brain to function normally, you begin to take a drug that starts to make it function normally, if you stop you may become sick. I say this because I have suffered from a brain imbalance resulting in depression for pretty much my entire life. I wouldn't even think about going a day without taking my prescribed meds from my doctor, who has studied this much longer than me. I know that if I stop taking them, my life all of a sudden isn't normal anymore. Duh. . .my brain needs an antidepressant in order for it to have the correct chemicals that are missing for it to function normally. Personally I'm glad that drug makers produce drugs like cymbalta. Ever since I started taking cymbalta, my aches and pains have completely gone away, and I rarely think about how desperate my life seems. For me, and I realize I have a disease, Cymbalta has been a godsend. So for all of you who claim it is a bad drug, maybe it is because you aren't using it properly, maybe it is because you are abusing it, and maybe it is because you should have never taken it to begin with. My personal opinion, and those who are truly affected with a brain chemical imbalance will contest, anti-depressants and the newer ones, which Cymbalta is, are not an evil conspiracy by the drug companies, they exist to help those who truly need them to get better!!!!!
Reply

Loading...

I have been on Cymbalta for 90 days, under my doctor's care.

Following my doctor's instructions to get off the drug, I went from 60mg to 30mg a day for seven days and then stopped.

And this tapering/weaning is NOT working. I am a mess with the brain zaps, restless sleep, scattered thinking, etc.

I think my doctor doesn't know how to wean someone off Cymbalta. I have called her to let her know that getting off this drug takes way more time and effort than just halving the dose for 7 days.

Thanks to these withdrawal symptoms, though, I've got a smidgen of understanding for what an addict might be feeling. I just want the drug back so I can get rid of these crazy symptoms.
Reply

Loading...

Hello,
I am new here. I started Cymbalta a month about 3 weeks ago. I started on 15 mg. then 30, and now 60. I had to take something. I had been on Paxil for 6.5 yr. and it stopped working. People often say Paxil has horrible side effects, but I never had a single one, and miss my Paxil. My doc told me to just go off it cold turkey, and onto Lexapro. Lexapro did not agree wtih me at all, so after 9 days I changed to Cymbalta.
I can't say I've had any side effects from it. I am nervous and jittery, but I was like that before I started taking it. I have been told it's likely that is from stopping the Paxil cold turkey. I agree that docs that have not been through this personally don't know what it's like. I should have been weaned off the Paxil on onto the new. I'm told the jitters will go away in time. I'm waiting. My opinion after talking to a lot of people is that everyone's body is different, and what works for one person may be awful for another, and yes, it's hell to try to find the right one. o.O
Reply

Loading...

THE CHEMICAL IMBALANCE IS A HYPE THAT HAS KEPT ME DISABLED BY ANTIDEPRESSANTS FOR ALMOST 20 YEARS! YOU NEED TO RECONSIDER THE CYMBALTA BEFORE YOU ARE TOO MELLOWED OUT TO REALIZE THAT IT IS TOO LATE TO FIND YOUR LIFE...IT IS NOT THE INSULIN YOU NEED FOR YOUR BRAIN.
Reply

Loading...

I have been on Cymbalta now for 4 weeks and in the last 2 I am soooooooo tired, have a constant aching headache, loss of hair, 8 lb weight gain, no libido and very high bp. Does anyone else have these symptoms?
Reply

Loading...

MY Mom has been very depressed since my Dad passed away in 2005. She has been on various anti depressents. The last one was Celxa. Her dosage was increased to 40 mg. After awhile she had tremors and anxiety attacks. Her MD put her on Cymbalta. What I have noticed is she is aggressive where normally even without medications she is passive and rather non-opininated. Just wanted to know if anyone has noticed this and if it really is a bad thing?
Reply

Loading...

I started taking cymbalta last october for depression/anxiety and have since gained 30 lbs. I didn't start putting on the weight until I started this medication. The "weight neutral" thing is c**p.
Reply

Loading...